Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Ulcers on vagina, taken Flucanazole and Amyclox 500 . Yeast infection?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
i get ulcers on the left lip of vagina every 3-4 moths intervals. i take Flucanazole 150 for 3 days but after some days it appears again.I am very hygeine concious but can't understand it.I m 35 having 55 kgs weight.this problem is from last 2 years.
During net surfing I came to know that Amoxicillin and Augmentin also cause Yeast infection.I often take Amyclox 500 whenever i suffer from viral fever.can it be the reason for my problem?
Posted Sat, 14 Apr 2012 in Vaginal and Uterus Health
 
 
Answered by Dr. Jasvinder Singh 32 minutes later
Hello XXXXXXX,

Thanks for posting your query.

Apart from candidiasis which may cause genital sores or ulcers, other causes of vaginal ulcers need to be ruled out. These causes include herpes sores (sexually transmitted viral infection affecting the genitalia which causes small, painful blisters filled with clear or straw-colored fluid), chancroid (bacterial disease which causes bumps which turn into ulcers), syphilis (bacterial infection which causes ulcer like chancres on the genitalia) or lymphogranuloma venereum (sexually transmitted bacterial infection which causes painless ulcers on the genitalia).

Taking antibiotics like Amoxicillin and Augmentin regularly could also be a cause for a vaginitis.

To confirm the diagnosis and rule out these conditions, you need to get an examination done from a gynecologist. Few tests are needed which are compulsory for the diagnosis and these include blood tests for bacteria, lab tests for detection of Chlamydia, VRDK, RPR and FTA-ABS for syphilis, culture of the fluid from the blister PCR (polymerase chain reaction) and blood tests to check for antibody levels to the herpes virus.

It would also be very essential to check your blood sugar as diabetes is a systemic condition commonly associated with candidiasis.Complete blood counts, urine analysis and microscopy would also be needed.

Till the time, you get evaluated for these possibilities, follow these measures for quick relief from the symptoms:

1)     Avoid wearing tight fitting clothing like jeans and pantyhose and underwear made from synthetic fibre.Prefer cotton under garments.

2)     Remove wet or damp bathing suits immediately after swimming.

3)     Avoid douching, perfumed soaps, bubble baths and toiletries.

4)     Change underwear daily, wash them in hot water (to destroy fungi) and double rinse (to remove any irritating detergent).

5)     Eat healthy nutritious food and drink plenty of fluids. Also sleep for at least 8 hours in a day.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Ulcers on vagina, taken Flucanazole and Amyclox 500 . Yeast infection? 25 hours later
thanx for your ans.One more thing i wanted to tell you that that my skin around vulva is so sensitive that it gets cuts if slightly stretched out n if there is itching and i've rubbed it (even gently) then also it turns into a sore the next day.Why?
 
 
Answered by Dr. Jasvinder Singh 8 hours later
Hello XXXXXXX.

Vaginal yeast infection when recurrent may cause swollen, red, tender, itching and fragile vaginal skin and the surrounding skin. But considering your age, if there is apperance of thin, white, wrinkled skin which may turn purple like bruising then lichen sclerosus is also another important possibility.

To confirm a suspected diagnosis of lichen sclerosus, a biopsy is recommended and should be done by a dermatologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor